Which of the following adverse effects might most likely occur in this patient? A 48-year-old woman comes to her physician complaining of episodes of chest pain on exertion during the last two days. Physical examination showed a woman in no apparent distress. Physical signs were: blood pressure 105/60 mm Hg, pulse 85 BPM, respiration 15 breaths/min. Cardiac auscultation revealed a regular rhythm with no abnormal cardiac sounds or murmurs. An ECG was unremarkable. A presumptive diagnosis of exertional angina was made and a therapy with sublingual nitroglycerin and isosorbide mononitrate was ordered.
A. A cough and wheezing B. Postural hypotension C. Reflex bradycardia D. Methemoglobinemia E. Diarrhea F. Venous thrombosis
B is the most likely answer to this question. What is orasthatic hypotension? This is a type of condition wherein the person’s blood pressure falls when the person suddenly stands up or sits down. There are some people who actually faint because of the sudden drop in blood pressure and this can sometimes cause injuries to those who are suffering from this.
There may be underlying conditions that affect why a person is suffering from this condition. For example, there are some who are dehydrated. There are also some who are suffering from anemia and this is just one of the conditions that have developed because of it.
Postural hypotension-learning objective: describe the nitrate-induced postural hypotension.answer: bnitrates can cause postural hypotension since venodilation decreases preload. in fact aninsufficient left ventricular end diastolic volume (due to decreased venous return, hypovolemia,etc.) is the most common cause of postural hypotension. postural hypotension is even morelikely in this patient since her blood pressure is low.a) nitrates tend to cause bronchodilation so cough and wheezing are unlikely.c) nitrates tend to cause reflex tachycardia, not bradycardia.d) nitrates very rarely cause methemoglobinemia when given at therapeutic doses. in order toget this effects the doses given must be huge. on the other hand therapeutic doses of nitritescan cause methemoglobinemia.e) nitrates tend to cause relaxation of the gut smooth muscle, so diarrhea is unlikely.f) nitrates decrease platelet aggregation, so venous thrombosis is quite unlikely..